Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 27, 2019, 3:30 PM CST for 26 counties in Kansas. It took effect at Jan 28, 2019, 6:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2019, 3:30 PM CST (21:30 UTC)
- In effect from
- Jan 28, 2019, 6:00 AM CST
- Expired
- Jan 28, 2019, 5:17 PM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611 WWUS73 KICT 272130 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 330 PM CST Sun Jan 27 2019 ...Windy conditions developing on Monday... KSZ032-033-047>053-067>072-082-083-091>096-098>100-281130- /O.NEW.KICT.WI.Y.0003.190128T1200Z-190129T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 330 PM CST Sun Jan 27 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 6 AM to 6 PM CST Monday. * Winds...Becoming North a t 25 to 35 mph with gusts up to 45 mph. * Timing...from 6am to 6pm with the strongest winds by noon. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ketcham
3 follow-up statements
833 WWUS73 KICT 280859 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 259 AM CST Mon Jan 28 2019 ...Windy conditions developing today... KSZ032-033-047>053-067>072-082-083-091>096-098>100-290000- /O.CON.KICT.WI.Y.0003.190128T1200Z-190129T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 259 AM CST Mon Jan 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * Winds...Northwest 25 to 35 mph with gusts up to 45 mph. * Timing...from 6am to 6pm with the strongest winds by noon. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Metzger
073 WWUS73 KICT 282103 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 303 PM CST Mon Jan 28 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290000- /O.CON.KICT.WI.Y.0003.000000T0000Z-190129T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 303 PM CST Mon Jan 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * Winds...North up to 35 mph with gusts up to 45 mph. * Timing...wind speeds will continue to slowly diminish this afternoon and evening. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Vaughan
778 WWUS73 KICT 282317 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 517 PM CST Mon Jan 28 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290030- /O.CAN.KICT.WI.Y.0003.000000T0000Z-190129T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 517 PM CST Mon Jan 28 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Wind Advisory. The strong north winds had subsided a bit and will continue to do so for the remainder of the evening. Therefore the wind advisory has been cancelled. $$ KED
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:13 PM CST, 17 minutes earlier.
Area forecast discussion, Jan 27, 3:13 PM CST, 17 minutes before
Area Forecast Discussion National Weather Service Wichita KS 313 PM CST Sun Jan 27 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 308 PM CST Sun Jan 27 2019 Downslope flow has been tempered quite a bit this afternoon, by lots of mid level cloud cover. Temps are making a late inning rally as some sunshine returns to the region for above normal max temps. The "warm" temps from today will be short lived, as a strong arctic cold front will push south-southeast across the forecast area for late tonight or early Mon morning. This will usher in much colder air into the forecast area by Mon afternoon. For the daytime hours Monday, expect a cold and blustery day with falling afternoon temps, as strong cold advection pushes across the area. So expect the warmest temps in the morning hours with steady or slowly falling afternoon temps. Latest model consensus on winds suggest that winds wont be as strong as previously thought. But latest GFS and bufkit soundings still suggest sustained winds of 30-35 mph with gusts to 45 mph and possibly as high as 50 mph are still not out of the question. Bufkit momentum transfer suggest 800-825h winds of 50 kts may mix to the surface by Mon afternoon. So feel that going above latest guidance numbers for winds is the way to go. With this in mind, plan on going with a wind advisory for the daytime hours for the entire forecast area for the daylight hours on Mon. NAM/WRF and GFS continue to flip flop on a band of post frontal precip moving across wrn MO and extreme eastern KS for Mon afternoon, with rain changing to snow. Latest hi-rez solutions suggest a slight chance for precip for areas along and east of the Flint Hills. Went with latest Consshort for pops for this chance. Main concern for the work week, will be the initial shot of cold air moving into the area Mon night through Tue, than a reinforcing shot of arctic air for the middle of the week. Cold advection associated with the initial shot of cold air, will trickle into the area for Mon night through Tue. This shot of cold air will push low temps into the teens for Tue morning. The main brunt of the coldest air, will be across NE KS and for areas northeast of a KSLN to KCNU line. Both the GFS and ECMWF continue to advertise that a second surge of arctic air will push into the area, as a "backdoor" cold front for Tue afternoon and Tue evening. This will lead to some of the coldest temps of the winter moving in for Tue night through Wed. Still expecting the "serious" arctic airmass will stay to the NE of the forecast area over the Great Lakes, with more of a glancing blow for KS. Could see quite a sharp temp gradient from NE to SW across KS on Wed, with the coldest temps to the NE. From Wed morning through Thu morning, could see wind chill readings fall into the minus 5 to minus 12 range for both mornings. Ketcham .LONG TERM...(Thursday through Sunday) Issued at 308 PM CST Sun Jan 27 2019 Medium range models show the arctic cold air will quickly retreat back to the East-Northeast on Thu, as the mid level flow pattern becomes more zonal with warm advection increasing for Thu afternoon. Gradual moisture return over the top of the retreating cold air may lead to a slight chance of mixed precip for SE KS by Thu evening/night, but moisture quality looks marginal and may end up being more of a drizzle or freezing drizzle chance. The return to a zonal pattern will lead to moderating temps possibly climbing back above normal by next weekend. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 1226 PM CST Sun Jan 27 2019 VFR will prevail across the area through the upcoming TAF period. Some mid clouds in the 8k-10k ft range today will gradually move south and east of the area by mid to late afternoon. Low level wind shear will develop across the area this evening and tonight with light winds near the surface while a 40-50 knot west/northwesterly jet strengthens. An arctic cold front will arrive early on Monday shifting winds to the north with speeds of 25-35 knots likely although higher gusts will be possible in many areas. Falling temperatures are likely during the afternoon hours with better chances for light precipitation remaining east of our forecast area. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 34 37 18 39 / 10 10 0 0 Hutchinson 33 35 17 39 / 10 10 0 0 Newton 32 34 17 36 / 10 10 0 0 ElDorado 32 35 17 37 / 10 10 0 0 Winfield-KWLD 34 38 18 40 / 10 10 0 0 Russell 30 33 17 36 / 10 0 0 0 Great Bend 31 34 17 38 / 10 0 0 0 Salina 31 33 17 34 / 10 0 0 10 McPherson 32 34 17 36 / 10 0 0 0 Coffeyville 35 40 18 39 / 20 20 0 0 Chanute 34 36 16 36 / 20 20 0 0 Iola 33 35 16 34 / 30 20 0 0 Parsons-KPPF 34 38 16 38 / 20 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 AM to 6 PM CST Monday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...MWM
Hazardous weather outlook, Jan 27, 3:55 AM CST, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 355 AM CST Sun Jan 27 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 355 AM CST Sun Jan 27 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A mix of light rain and light snow is possible across portions of southeastern Kansas on Monday. Little if any snow accumulation is expected at this time. Sustained winds over 30 mph, and gusts approaching 45 mph, are forecast on Monday over most of the area. This will result in very high grassland fire danger for areas that do not receive precipitation. Very high grassland fire danger is also forecast Tuesday afternoon over parts of the Flint Hills. Fore most of the area, the lowest wind chills will be between zero and -10 both Wednesday morning and Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.